MAUDE Adverse Event Report: ORTHO-CLINICAL DIAGNOSTICS, INC. VITROS CHEMISTRY PRODUCTS CALIBRATOR KIT 5; IN-VITRO DIAGNOSTICS

ORTHO-CLINICAL DIAGNOSTICS, INC. VITROS CHEMISTRY PRODUCTS CALIBRATOR KIT 5; IN-VITRO DIAGNOSTICS
Model Number 1149764
Medical Device Problem Code High Test Results (2457)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/16/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation determined that higher than expected vitros ammonia (amon) results were obtained from a non-vitros biorad quality control fluid processed using vitros chemistry products amon slides lot 1019-0259-0222 on a vitros 5600 integrated system.The assignable cause of the higher than expected vitros amon results is a suboptimal calibration.The parameters of the calibration used to obtain the results were determined to be atypical when compared to the database values.Acceptable results were obtained after a recalibration event.The cause of the suboptimal calibration is unknown.However, a possible cause of the suboptimal calibration is improper protocol as the customer could not confirm if the vitros cal kit 5 fluids used for the suboptimal calibration had been adequately brought to room temperature prior to being processed on the vitros 5600 system as required.Following a recalibration using fresh vials of vitros cal kit 5, vitros amon results returned to expectations using the biorad control fluids.Based on historical quality control results, a vitros amon lot 1019-0259-0222 is not a likely contributor of the event.Additionally, continual tracking and trending of complaint data has not identified any signals to suggest there is a systemic quality issue with vitros amon reagent lot 1019-0259-0222.Although precision testing was not performed on the vitros 5600 integrated system an instrument related issue is not a likely contributor of the event as quality control results were returned to expectations after a recalibration event without any known troubleshooting actions being performed on the instrument.
 
Event or Problem Description
A customer contacted the ortho clinical diagnostics (ortho) technical solution center (tsc) to report higher than expected vitros ammonia (amon) results were obtained from a non-vitros biorad quality control fluid processed using vitros chemistry products amon slides lot 1019-0259-0222 on a vitros 5600 integrated system.Biorad control lot 54360 level 2 vitros amon results of 126.9, 123.0 and 120.8 umol/l versus an expected result of 93.1 umol/l biased results of the magnitude and direction observed may lead to inappropriate physician action if they were to occur undetected on patient samples.The higher than expected vitros amon results were obtained when processing a control fluid.No results were reported out of the laboratory and the customer made no indication that patient sample results were affected or questioned.Ortho was not made aware of any allegation of patient harm as a result of this event.This report corresponds to ortho clinical diagnostics inc (ortho) complaint number (b)(4) and reportability assessment (b)(4).

Brand Name
VITROS CHEMISTRY PRODUCTS CALIBRATOR KIT 5
Common Device Name
IN-VITRO DIAGNOSTICS
Manufacturer (Section D)
ORTHO-CLINICAL DIAGNOSTICS, INC.
1000 lee road
rochester NY 14606
Manufacturer (Section G)
ORTHO-CLINICAL DIAGNOSTICS, INC.
1000 lee road
rochester NY 14606
Manufacturer Contact
laurie o'riordan
microtyping systems
1295 southwest 29th avenue
pompano beach, FL 33069
9549709500
MDR Report Key16547962
Report Number0001319808-2023-00005
Device Sequence Number6042613
Product Code CIX
UDI-Device Identifier10758750008483
UDI-Public10758750008483
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 03/15/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/20/2024
Device Model Number1149764
Device Catalogue Number1149764
Device Lot Number0522
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/16/2023
Initial Report FDA Received Date03/15/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/20/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown